Alert archive / Illinois / Tornado Warnings in 2010

Tornado Warning 21, NWS Lincoln, IL

June 18, 2010Champaign County, Piatt County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 18, 2010, 6:12 AM CDT for Champaign County, Piatt County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2010, 6:12 AM CDT (11:12 UTC)
Expired
Jun 18, 2010, 6:46 AM CDT
In force
34 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Champaign County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:15 AM CDTFUNNEL CLOUD5 Sw Mahomet, ILRELAYED BY STATE POLICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WFUS53 KILX 181112
TORILX
ILC019-147-181200-
/O.NEW.KILX.TO.W.0021.100618T1112Z-100618T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
612 AM CDT FRI JUN 18 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  CENTRAL PIATT COUNTY IN CENTRAL ILLINOIS...

* UNTIL 700 AM CDT.

* AT 607 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR MONTICELLO...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHAMPAIGN...WHITE HEATH...SEYMOUR...PESOTUM...TOLONO...SAVOY...
  URBANA...PHILO...IVESDALE...SADORUS AND WILLARD AIRPORT.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 221 AND 239.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 163 AND 182.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 177 AND 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4017 8807 3988 8814 3998 8866 4017 8859
TIME...MOT...LOC 1112Z 274DEG 24KT 4008 8853

$$

SMITH
3 follow-up statements
855 
WWUS53 KILX 181120
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
620 AM CDT FRI JUN 18 2010

ILC019-147-181200-
/O.CON.KILX.TO.W.0021.000000T0000Z-100618T1200Z/
PIATT IL-CHAMPAIGN IL-
620 AM CDT FRI JUN 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CHAMPAIGN AND
EAST CENTRAL PIATT COUNTIES UNTIL 700 AM CDT...

AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR WHITE HEATH...OR 6 MILES NORTHEAST OF
MONTICELLO...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHAMPAIGN...SEYMOUR...PESOTUM...TOLONO...SAVOY...URBANA...PHILO...
  SADORUS AND WILLARD AIRPORT.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 221 AND 239.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 166 AND 182.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 178 AND 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3999 8859 4016 8854 4017 8807 3988 8814
TIME...MOT...LOC 1120Z 274DEG 24KT 4008 8848

$$

SMITH
526 
WWUS53 KILX 181139
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
639 AM CDT FRI JUN 18 2010

ILC147-181148-
/O.CAN.KILX.TO.W.0021.000000T0000Z-100618T1200Z/
PIATT IL-
639 AM CDT FRI JUN 18 2010

...THE TORNADO WARNING FOR EAST CENTRAL PIATT COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3996 8846 4016 8846 4017 8807 3988 8814
TIME...MOT...LOC 1138Z 274DEG 24KT 4007 8832

$$

ILC019-181200-
/O.CON.KILX.TO.W.0021.000000T0000Z-100618T1200Z/
CHAMPAIGN IL-
639 AM CDT FRI JUN 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CHAMPAIGN
COUNTY UNTIL 700 AM CDT...

AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR SEYMOUR...OR 5 MILES SOUTHWEST OF CHAMPAIGN...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHAMPAIGN...TOLONO...SAVOY...URBANA...PHILO AND WILLARD AIRPORT.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 222 AND 239.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 175 AND 182.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 178 AND 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

&&

LAT...LON 3996 8846 4016 8846 4017 8807 3988 8814
TIME...MOT...LOC 1138Z 274DEG 24KT 4007 8832

$$

SMITH
739 
WWUS53 KILX 181146
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
646 AM CDT FRI JUN 18 2010

ILC019-181155-
/O.CAN.KILX.TO.W.0021.000000T0000Z-100618T1200Z/
CHAMPAIGN IL-
646 AM CDT FRI JUN 18 2010

...THE TORNADO WARNING FOR SOUTHWESTERN CHAMPAIGN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3996 8846 4016 8846 4017 8807 3988 8814
TIME...MOT...LOC 1145Z 274DEG 24KT 4007 8826

$$

SMITH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 18, 2:54 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 18, 2:54 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
254 AM CDT FRI JUN 18 2010

.DISCUSSION...
ISSUED 254 AM CDT FRI JUN 18 2010

MAIN CONCERN CONTINUES TO BE RAIN CHANCES OVER THE NEXT SEVERAL
DAYS...AS SURFACE/UPPER PATTERN FAVORS REPEATED ROUNDS OF
CONVECTION FROM THE PLAINS INTO THE MIDWEST.

07Z SURFACE CHART FEATURES DEEP LOW PRESSURE OVER SOUTHERN
MANITOBA...WITH COLD FRONT S/SW THROUGH MINNESOTA INTO EASTERN
NEBRASKA. FURTHER EAST...A WARM FRONT EXTENDS FROM MINNESOTA S/SE
ACROSS CENTRAL ILLINOIS. ALOFT...RIDGING PREVAILS ALONG THE GULF
COAST INTO THE MIDWEST...WHILE A VIGOROUS LOW TRACKS ACROSS THE
NORTHERN PLAINS.

SHORT TERM...TODAY THROUGH SUNDAY

LINE OF THUNDERSTORMS CURRENTLY EXTENDING FROM WISCONSIN INTO
EASTERN IOWA WILL CONTINUE TO TRACK E/SE AND WILL PUSH INTO THE
NORTHERN KILX CWA DURING THE PREDAWN HOURS. STORMS WILL TEND TO
DIMINISH AS THEY DROP TOWARD THE I-55 CORRIDOR BY 12Z AS
LOW-LEVEL JET BEGINS TO WEAKEN. REMNANT OUTFLOW BOUNDARY LEFT
BEHIND BY THE EARLY MORNING CONVECTION WILL SERVE AS THE PRIMARY
FOCUS FOR ADDITIONAL STORMS LATER TODAY. 00Z UPPER AIR ANALYSIS
REVEALED A BROAD INFLOW OF RATHER WARM AIR AT 700MB...WITH
UPSTREAM TEMPS IN THE 12 TO 14C RANGE. THIS WARM AIR ALOFT WILL
SERVE AS A CAP TO WIDESPREAD CONVECTION ACROSS THE AREA...DESPITE
THE PRESENCE OF A VERY WARM/HUMID AIRMASS CHARACTERIZED BY CAPE
VALUES EXCEEDING 2000J/KG. THINK MOST OF THE STORMS WILL BE
CONFINED ALONG/NEAR OUTFLOW BOUNDARY...WHERE BEST LOW-LEVEL
FORCING WILL EXIST. EXACT POSITION OF THAT BOUNDARY IS STILL IN
QUESTION...ALTHOUGH IT APPEARS IT WILL MOST LIKELY BE ALONG AND
NORTH OF I-72. HAVE THEREFORE INCLUDED 30 TO 40 POPS ACROSS ALL
BUT THE SOUTHEAST CWA...WHERE ONLY SLIGHT CHANCE POPS ARE WARRANTED.

SYNOPTIC COLD FRONT WILL APPROACH FROM THE WEST THIS
EVENING...WITH ADDITIONAL STORMS FIRING ALONG IT FROM WISCONSIN
INTO IOWA. GENERAL MODEL CONSENSUS BRINGS THESE STORMS INTO THE
ILLINOIS RIVER VALLEY TOWARD MIDNIGHT...THEN FURTHER EAST IN A
WEAKENING STATE ACROSS THE REMAINDER OF THE AREA OVERNIGHT. HAVE
HIT POPS HARDEST ACROSS THE WEST...TAPERING DOWN TO JUST SLIGHT
CHANCES ALONG THE ILLINOIS/INDIANA BORDER.

SLIGHTLY COOLER/DRIER AIR WILL FILTER INTO CENTRAL ILLINOIS ON
SATURDAY...AS FRONT SETTLES SOUTHWARD TO THE I-70 CORRIDOR. NUMERIC
GUIDANCE INDICATES DEWPOINTS DROPPING INTO THE 60S ACROSS ALL BUT
THE FAR SE CWA...SO HUMIDITY VALUES WILL BE A BIT LOWER THAN THEY
WILL BE TODAY. GIVEN THE DRIER AIR AND LACK OF FORCING...HAVE
DROPPED THE RAIN CHANCES FOR SATURDAY...ALTHOUGH WOULD NOT BE
SURPRISED TO SEE WIDELY SCATTERED STORMS DEVELOP ALONG THE FRONT
SOUTH OF I-70 DURING THE AFTERNOON.

FRONT WILL WORK BACK NORTHWARD ON SUNDAY AS UPPER RIDGING HOLDS
FIRM ACROSS THE DEEP SOUTH. MCS ACTIVITY SHOULD BE LARGELY
CONFINED TO THE PLAINS DURING THIS TIME...ALTHOUGH THERE IS SOME
INDICATION OF A COMPLEX OF STORMS DEVELOPING FURTHER EASTWARD INTO
NORTH-CENTRAL ILLINOIS SUNDAY NIGHT. LATEST RUN OF THE ECMWF NOW
KEEPS THIS ACTIVITY FURTHER NORTH...BUT GFS STILL BRINGS IT IN.
HAVE THEREFORE INCLUDED CHANCE POPS SUNDAY NIGHT FOR ALL BUT THE
FAR SE.

LONG TERM...MONDAY THROUGH THURSDAY

GENERAL SYNOPTIC PATTERN IN THE EXTENDED WILL FEATURE A STRONG
RIDGE ACROSS THE SOUTHERN CONUS AND FAST ZONAL FLOW FROM THE
NORTHERN PLAINS INTO THE GREAT LAKES. CENTRAL ILLINOIS WILL REMAIN
ON THE SOUTHERN PERIPHERY OF THAT FLOW...WITH ANY POTENTIAL MCS
ACTIVITY LIKELY TRACKING JUST NORTH OF THE AREA. WILL HAVE TO
MONITOR THE STRENGTH OF INDIVIDUAL SHORT-WAVES TRACKING OVER TOP
OF THE RIDGE TO DETERMINE WHERE EXACT TRACK OF CONVECTION WILL SET
UP. AT THIS POINT...THAT IS A VERY TOUGH TASK. HAVE THEREFORE KEPT
POPS IN THE SLIGHT CHANCE CATEGORY ACROSS ALL BUT THE FAR NORTH
UNTIL FINER DETAILS COME INTO BETTER FOCUS. MAIN STORY IN THE
EXTENDED WILL DEFINITELY BE THE HEAT AND HUMIDITY...WITH DAILY
HIGHS IN THE LOWER TO MIDDLE 90S AND DEWPOINTS WELL INTO THE 70S.
HEAT ADVISORIES WILL LIKELY BE NEEDED ACROSS AT LEAST PART OF THE
AREA NEXT WEEK.

BARNES
&&

.AVIATION...
ISSUED 1155 PM CDT THU JUN 17 2010

DIFFICULT FORECAST AS MCS OVER IOWA IS CURRENTLY WANING AND THIS
WAS EXPECTED TO HOLD TOGETHER AND REACH WESTERN TAF SITES
OVERNIGHT. WITH CLOUD TOPS WARMING AND RADAR TRENDS SHOWING
OUTFLOW BOUNDARY PUSHING OUT AHEAD OF STORMS IN CENTRAL
IOWA...BELIEVE PCPN WILL DIMINISH WITH STRONGER STORMS STAYING
NORTH INTO WISCONSIN. SO NOW SEE ONLY REMNANTS OF MCS GETTING TO
TAF SITES TOWARD MORNING...SO WILL JUST HAVE VCTS AT ALL TAF SITES
FOR SEVERAL HOURS IN AM. THEN BELIEVE NEXT CHANCE OF THUNDERSTORMS
WILL BE ON OUTFLOW BOUNDARIES FROM CURRENT CONVECTION SOMEWHERE
NORTH AND NORTHWEST OF TAFS. PCPN WILL THEN MOVE TO NEAR TAF SITES
IN AFTERNOON AND EARLY EVENING HOURS. SINCE TIMING AND OVERALL
CONFIDENCE IS UNCERTAIN...THEN WILL JUST HAVE VCTS FOR NOW AND LET
LATER TAFS BETTER REFINE WHEN THINGS BECOME MORE CERTAIN. WINDS
SHOULD REMAIN SOUTHERLY THROUGH THE PERIOD.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 18, 5:30 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
530 AM CDT FRI JUN 18 2010

ILZ027>031-036>038-191100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
530 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...ESPECIALLY
FOR THIS AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY BECOMES
STATIONARY OVER NORTHERN ILLINOIS. WIND DAMAGE AND LARGE HAIL WILL
BE THE PRIMARY THREATS ALONG WITH HEAVY RAINFALL.

AFTERNOON HEAT INDEX VALUES OF 95 TO 100 DEGREES WILL BE POSSIBLE
THIS AFTERNOON.

FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE
ALONG THE ILLINOIS RIVER DOWNSTREAM FROM HAVANA FOR THE NEXT
SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEAK COLD FRONT IS EXPECTED TO REMAIN OVER THE AREA THE NEXT
SEVERAL DAYS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS
ALONG THIS BOUNDARY OVER THE NEXT SEVERAL DAYS...WITH THE BETTER
CHANCE FOR MORE ORGANIZED THUNDERSTORMS COMING ALONG EITHER LATE
SATURDAY NIGHT OR SUNDAY. ONCE AGAIN...THE STRONGER STORMS MAY
PRODUCE GUSTY WINDS AND VERY HEAVY RAINFALL.THE THREAT OF SEVERE
WEATHER BEYOND SATURDAY IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION
WILL BE FROM 300 PM THROUGH 900 PM CDT THIS EVENING.

ILZ040>043-047>053-191100-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON-
SCHUYLER-SCOTT-
530 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...AS A FRONTAL BOUNDARY BECOMES STATIONARY OVER NORTHERN
ILLINOIS. WIND DAMAGE AND LARGE HAIL WILL BE THE PRIMARY
THREATS...AS WELL AS VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEAK COLD FRONT IS EXPECTED TO REMAIN OVER THE AREA THE NEXT
SEVERAL DAYS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ALONG
THIS BOUNDARY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH
THE BETTER CHANCE FOR MORE ORGANIZED THUNDERSTORMS COMING ALONG
EITHER LATE SATURDAY NIGHT OR SUNDAY. ONCE AGAIN...THE STRONGER
STORMS MAY PRODUCE GUSTY WINDS AND VERY HEAVY RAINFALL.THE THREAT
OF SEVERE WEATHER BEYOND SATURDAY IS UNCERTAIN AT THIS TIME.

AFTERNOON HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE LIKELY THIS
AFTERNOON...THEN AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION
WILL BE FROM 300 PM THROUGH 900 PM CDT THIS EVENING.

ILZ044>046-191100-
CHAMPAIGN-PIATT-VERMILION-
530 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...AS A FRONTAL BOUNDARY BECOMES STATIONARY OVER NORTHERN
ILLINOIS. WIND DAMAGE AND LARGE HAIL WILL BE THE PRIMARY
THREATS...AS WELL AS VERY HEAVY RAIN.

FOR INTERESTS ALONG THE SANGAMON RIVER...ESPECIALLY NEAR
MONTICELLO...MINOR FLOODING WILL BE POSSIBLE THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE
NEXT SEVERAL DAYS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE...AS LONG AS THE FRONT REMAINS IN THE AREA. SOME OF THE
STRONGER STORMS MAY PRODUCE STRONG WINDS AND VERY HEAVY RAINFALL.
THE THREAT OF SEVERE WEATHER BEYOND SATURDAY IS UNCERTAIN AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR
ACTIVATION WILL BE FROM 400 PM UNTIL 10 PM CDT.

ILZ054>057-061-191100-
COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
530 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY LATER
THIS AFTERNOON AND EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS AND HEAVY RAINFALL. AT THIS TIME...IT APPEARS
THE BETTER THREAT FOR SEVERE THUNDERSTORMS WILL BE JUST TO OUR
NORTH.

HEAT INDEX VALUES OF 95 TO 100 ARE LIKELY FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE
NEXT SEVERAL DAYS. WIDELY SCATTERED THUNDERSTORMS WILL BE
POSSIBLE...AS LONG AS THE FRONT REMAINS IN THE AREA. SOME OF THE
STRONGER STORMS MAY PRODUCE STRONG WINDS AND VERY HEAVY RAINFALL.
THE THREAT OF SEVERE WEATHER BEYOND SATURDAY IS UNCERTAIN AT THIS
TIME.

AFTERNOON HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE LIKELY THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-191100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
530 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TODAY...ESPECIALLY LATER THIS AFTERNOON AND EVENING. A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY
RAINFALL. AT THIS TIME...IT APPEARS THE BETTER THREAT FOR SEVERE
THUNDERSTORMS WILL BE TO OUR NORTH.

EXTENSIVE FLOODING IS EXPECTED ALONG MUCH OF THE WABASH RIVER THE
NEXT SEVERAL DAYS. MINOR FLOODING ALONG PORTIONS OF THE LITTLE
WABASH AND EMBARRAS RIVERS WILL CONTINUE INTO THE FIRST PART OF
THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE
NEXT SEVERAL DAYS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
WILL BE POSSIBLE...AS LONG AS THE FRONT REMAINS IN THE AREA. SOME
OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND VERY HEAVY
RAINFALL. THE THREAT OF SEVERE WEATHER BEYOND SATURDAY IS
UNCERTAIN AT THIS TIME.

AFTERNOON HEAT INDEX VALUES FROM 95 TO 100 DEGREES ARE LIKELY
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SMITH

In the hours before

Special weather statement, Jun 18, 5:41 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
541 AM CDT FRI JUN 18 2010

ILZ043-044-053-181145-
DE WITT-MACON-PIATT-
541 AM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ALERT FOR CENTRAL PIATT...NORTHEASTERN MACON
AND SOUTHERN DE WITT COUNTIES UNTIL 645 AM CDT...

AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF WELDON...OR 7 MILES SOUTHEAST OF
CLINTON...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  WELDON...
  DE LAND...
  MONTICELLO...
  WHITE HEATH...

OTHER LOCATIONS AFFECTED INCLUDE...LANE...CLINTON LAKE DAM...CISCO
AND LODGE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4012 8846 3991 8847 4006 8891 4019 8886
TIME...MOT...LOC 1041Z 287DEG 20KT 4010 8883

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:41 AM CDTSpecial Weather StatementILXPiatt64 min
Jun 18, 5:58 AM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Piatt37 min
Jun 18, 11:57 AM CDTHeat AdvisoryILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more7 hr
Jun 18, 2:29 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark46 min
Jun 18, 2:51 PM CDTAreal Flood AdvisoryILXKnox2 hr
Jun 18, 3:15 PM CDTSpecial Weather StatementILXKnox45 min
Jun 18, 3:26 PM CDTSpecial Weather StatementILXMarshall, Peoria49 min
Jun 18, 3:36 PM CDTSevere Thunderstorm WarningILXFulton, Knox26 min
Jun 18, 3:44 PM CDTHeat AdvisoryILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more21 hr
Jun 18, 4:01 PM CDTSpecial Weather StatementILXWoodford44 min
Jun 18, 4:44 PM CDTSpecial Weather StatementILXMcLean31 min
Jun 18, 5:16 PM CDTSpecial Weather StatementILXChampaign59 min
Jun 18, 5:24 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion66 min

Nearby

Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.